Alert archive / Indiana / Tornado Warnings in 2001
Tornado Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 28, 2001, 6:35 PM CDT for Vanderburgh County, Warrick County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 28, 2001, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 28, 2001, 7:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Vanderburgh County, IN, Warrick County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 282336 TORPAH INC163-173-290000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 635 PM CDT SAT JUL 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... VANDERBURGH COUNTY IN SOUTHWEST INDIANA WARRICK COUNTY IN SOUTHWEST INDIANA * UNTIL 700 PM CDT * AT 634 PM CDT...NUMEROUS REPORTS OF FUNNEL CLOUDS WERE OBSERVED ON THE EAST SIDE OF EVANSVILLE. MOVEMENT WAS EAST AT 20 M4PH. LAT...LON 3809 8766 3800 8759 3800 8725 3815 8733
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 28, 2:31 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 28, 2:31 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 231 PM CDT SAT JUL 28 2001 MAIN FORECAST PROBLEM IS RAINFALL AMOUNTS AND TIMING. WILL CONTINUE FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR TONIGHT. LATEST RUC HAS MID LEVEL VORT OVER SOUTHEAST MISSOURI...THIS IS HELPING TO KICK OFF LINE OF HEAVY RAINFALL PRODUCING SHOWERS AND THUNDERSTORMS. AHEAD OF THE LINE ARE DIURNAL SHOWERS AND STORMS. BEHIND THE LINE THERE IS A VOID AS NVA MOVES IN FOR A PERIOD THIS EVENING. THEN THE BIG EVENT COMES IN TONIGHT AS THE SHORT WAVE ANALYZED OVER NEBRASKA MOVES IN. LATEST IR SATELLITE HAS COOLING CLOUD TOPS OVER SOUTHEAST KANSAS...WHICH IS LIKELY ASSOCIATED WITH VORT MAX. THIS VORT SHOULD BRING WIDESPREAD CONVECTION TO THE AREA. AVN/ETA AGREE ON THE BASICS...WITH THE AVN MORE AGGRESSIVE WITH OMEGA AND RAINFALL AMOUNTS. LEAN A BIT MORE WITH THE SLIGHTLY FASTER AVN. MANY THINGS POINT TO HEAVY RAINFALL TONIGHT. PRECIPITABLE WATER VALUES OVER 2 INCHES OVER THE REGION. MORNING ANALYSIS HAS MOISTURE ALL THE WAY TO 250 MB. 850 DEW POINTS WERE AT 15 DEGREES OR HIGHER. THE GOOD NEWS IS THAT AT LEAST THE STORMS THIS AFTERNOON AND TONIGHT WILL BE MOVING. TIME HEIGHT SECTIONS FROM ETA HAS PRECIPITATION ENDING IN PAH AROUND 12Z. WILL HOLD A CHANCE FOR THE MORNING HOURS OVER THE EAST AND SOUTHEAST AREAS. SHOULD BE OUT OF MOST OF THE NORTHWEST AND WESTERN PORTIONS BY 12Z. AT THIS TIME WILL NOT EXTEND THE FFA INTO SUNDAY AS MOST OF THE LIFT/DYNAMICS MOVE EAST SHORTLY AFTER 12Z. ONCE THE SHORT WAVE MOVES THROUGH...THEN THE CAP AND UPPER LEVEL RIDGE TAKE OVER FOR A GOOD PART OF NEXT WEEK. 10 TO 12 DEGREE ISOTHERM AT 700 MB MOVES INTO THE AREA. 594 HEIGHT CONTOUR BUILDS OVER THE OHIO VALLEY BY TUESDAY. THE MRF STARTS TO BREAK THE RIDGE DOWN ON FRIDAY..WHILE THE ECMWF IS SLIGHTLY SLOWER. AFTER LOOKING AT NATIONAL GUIDANCE...WILL KEEP THE EXTENDED DRY DUE TO THE LACK OF CONFIDENCE IN TIMING OF BREAKING THE RIDGE DOWN. COORD EARLIER WITH HPC...ILX...SGF...MEM...BNA...STL...SDF...IND. .PAH...FLASH FLOOD WATCH FOR ENTIRE CWA FOR TONIGHT. SPODEN
Nearby
Tornado Warnings in Indiana, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.